×

The wave equation for a hypoelliptic operator with symplectic characteristics of codimension two. (English) Zbl 0599.35139

L’auteur étudie la propagation des singularités pour l’opérateur des ondes \(D^ 2_ t-A\) où A est un opérateur différentiel du second ordre sur une variété M hypoelliptique avec perte d’une dérivée (à variété caractéristique symplectique de codimension 2 dans \(T^*M)\). Comme application, il démontre une formule de Poisson pour les opérateurs P d’ordre k \((k>1)\) hypoelliptiques avec perte d’une dérivée et redémontre les estimations de Weyl sur le spectre de P (raffinant des résultats de A. Menikoff and J. Sjöstrand [Math. Ann. 235, 55-85 (1978; Zbl 0375.35014)] et A. Mohamed [Thèse d’État à Nantes (1984)].
Les résultats de cet article ont été partiellement annoncés en 1979 [Sémin. Goulaouic-Schwartz, Equations Dériv. Partielles 1979- 1980, Exposé No.XI (1980; Zbl 0468.35032)] et se recoupent avec ceux de R. Beals (Preprint 79), de B. Lascar [Ann. J. Math. 104, 227- 285 (1982; Zbl 0506.35067)] et de B. Lascar et R. Lascar [J. Anal. Math. 41, 1-38 (1982; Zbl 0592.58053)] qui utilisent des techniques différentes (ces derniers étudient aussi le cas de la codimension \(>2)\).
Reviewer: B.Helffer

MSC:

35S05 Pseudodifferential operators as generalizations of partial differential operators
58J40 Pseudodifferential and Fourier integral operators on manifolds
35P15 Estimates of eigenvalues in context of PDEs
65H10 Numerical computation of solutions to systems of equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] R. Beals,Propagation of singularities for D1/2- □band similar operators (preprint).
[2] de Monvel, L. Boutet, Hypoelliptic equations with double characteristics and related pseudodifferential operators, Commun. Pure Appl. Math., 27, 585-639 (1974) · Zbl 0294.35020
[3] L. Boutet de Monvel, A. Grigis and B. Helffer,Parametrixes d’opérateurs pseudo-differentials à caracteristique multiple, Asterisque34-35 (1976). · Zbl 0344.32009
[4] Chazarain, J., Formule de Poisson pour les variétés remanniennes, Invent. Math., 24, 65-82 (1974) · Zbl 0281.35028
[5] Duistermaat, J. J.; Guillemin, V. W., The spectrum of positive elliptic operators and periodic bicharacteristics, Invent. Math., 29, 39-79 (1975) · Zbl 0307.35071
[6] Gel’fand, I. M.; Shilov, G. E., Generalized Functions (1967), New York: Academic Press, New York · Zbl 0355.46017
[7] Guillemin, V. W.; Sternberg, S., The metaplectic representation, Weyl operators and spectral theory, J. Funct. Anal., 42, 128-225 (1981) · Zbl 0469.58017
[8] Hörmander, L., Pseudo-differential operators, Commun. Pure Appl. Math., 18, 501-527 (1965) · Zbl 0125.33401
[9] Hörmander, L., The spectral function of an elliptic operator, Acta Math., 121, 193-218 (1968) · Zbl 0164.13201
[10] Hörmander, L., Fourier integral operators, I, Acta Math., 127, 89-183 (1971) · Zbl 0212.46601
[11] Hörmander, L., A class of hypoelliptic operators with double characteristics, Math. Ann., 217, 165-188 (1975) · Zbl 0306.35032
[12] Hörmander, L., The Cauchy problem for differential equations with double characteristics, J. Analyse Math., 32, 110-196 (1977) · Zbl 0367.35054
[13] Ivrii, V. Y.; Petkov, V. M., Necessary conditions for the correctness of the Cauchy problem for non-strictly hyperbolic equations, Russian Math. Surveys, 5, 1-70 (1974) · Zbl 0312.35049
[14] R. Lascar, Thèse de doctorat d’Etat Paris-7, 1979.
[15] Lascar, B., Propagation des singularités pour des équations hyperboliques à caracteristiques de multiplicité au plus double et singularités Masloviennes, Am. J. Math., 104, 227-285 (1982) · Zbl 0506.35067
[16] Lascar, B.; Lacar, R., Propagation des singularités pour des équations hyperboliques à caracteristiques de multiplicité au plus double et singularités Masloviennes, J. Analyse Math., 41, 1-38 (1982) · Zbl 0592.58053
[17] Melin, A., Lower bounds for pseudo-differentials, Ark. Mat., 9, 117-140 (1971) · Zbl 0211.17102
[18] Melrose, R. B.; Uhlmann, G. A., Lagrangian intersection and the Cauchy problem, Commun. Pure Appl. Math., 32, 483-519 (1979) · Zbl 0396.58006
[19] R. B. Melrose,Hypoelliptic operators with characteristic variety of codimension two and the wave equation, Séminaire Goulaouic-Schwartz 1979-1980, exposé 11.
[20] Melrose, R. B., Equivalence of glancing hypersurfaces II, Math. Ann., 255, 159-198 (1981) · Zbl 0472.53045
[21] A. Menikoff,Hypoelliptic operators with double characteristics, inSeminar on Singularities of Solutions of Linear Partial Differential Equations, L. Hörmander, ed., Princeton University Press, 1979.
[22] Menikoff, A.; Sjöstrand, J., On the eigenvalues of a class of hypoelliptic operators, Math. Ann., 235, 55-85 (1978) · Zbl 0375.35014
[23] Seeley, R. T., Complex powers of an elliptic operator, Proc. Symp. Pure Math., 10, 288-307 (1968)
[24] A Weinstein,Lectures on Symplectic Manifolds, CBMS No. 29, Am. Math. Soc., 1977. · Zbl 0406.53031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.